Saturday, October 30, 2010

Daily Brivanib Side Effects

After being on a few different chemo regimens, I’ve learned the best thing to do when starting a new one is to keep a daily diary of the side effects. It just makes them easier to manage and to reconcile them when and if they are better or worse in my mind. Also, when the nurse asks me how the last week was I can give her a detailed list of what went on. She really likes my list.

These are a few side effects I experienced daily …
  • woozy and drunk like till noon and then tapers off to nothing around 5 pm
  • chills and nausea … mild
  • fatigue
  • blood stained mucus … minimal
  • a rash just above my PICC line … minor
When I signed up for this clinical trial, the Onc warned me that my bp will probably go up. And mine is now 170/103.

Anyways, he put me on 5mg of Ran-Ramipril and said we’ll watch these numbers closely and adjust as required.


Bernie said...

This is a good thing to do Daria, my sister always kept one for me and would bring her journal to the Cross every 3 weeks and they really appreciated it.
Do you have any pain Daria, my b/p goes high whenever I have a painful day. Wishing you a good weekend.......:-) Hugs

Daria said...

Bernie, I have no pain. I've never had issues with high blood pressure before.

Hugs to you too!

Kathy said...

Wow Daria!
I just finished two years on Brivanib for Malignant Peripheral Nerve Sheath Tumor (sarcoma). It didn't cure me but it did stabilize me. My main side effects were thirst, fatigue, light headedness and weight gain...LOTS of weight :( BOO! I'm having the tumors surgically removed in December and then will hope and pray sarcoma stays away. Hope the Brivanib trial is as successful for you as it was for me.